Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 29, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Jul 29, 2009, 2:29 AM CDT for 8 counties in Texas. It took effect at Jul 29, 2009, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2009, 2:29 AM CDT (07:29 UTC)
- In effect from
- Jul 29, 2009, 12:00 PM CDT
- Expired
- Jul 29, 2009, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2286 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 290729 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 229 AM CDT WED JUL 29 2009 TXZ248>255-291700- /O.UPG.KBRO.FW.A.0027.090729T1700Z-090730T0100Z/ /O.NEW.KBRO.FW.W.0029.090729T1700Z-090730T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 229 AM CDT WED JUL 29 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE COMBINATION OF SOUTHEAST WINDS REACHING 25 TO 30 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES AND RELATIVE HUMIDITY VALUES FALLING INTO THE 20 AND 35 PERCENT RANGE WILL PROVIDE A CRITICAL POTENTIAL FOR DANGEROUS FIRE BEHAVIOR WITHIN THE FIRE WEATHER WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS84 KBRO 291705 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1205 PM CDT WED JUL 29 2009 TXZ248>255-300100- /O.CON.KBRO.FW.W.0029.000000T0000Z-090730T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 1205 PM CDT WED JUL 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE COMBINATION OF SOUTHEAST WINDS REACHING 25 TO 30 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES AND RELATIVE HUMIDITY VALUES FALLING INTO THE 20 AND 35 PERCENT RANGE WILL PROVIDE A CRITICAL POTENTIAL FOR DANGEROUS FIRE BEHAVIOR WITHIN THE FIRE WEATHER WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Jul 29, 2:24 AM CDT, 5 minutes earlier.
Area forecast discussion, Jul 29, 2:24 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
224 AM CDT WED JUL 29 2009
.DISCUSSION...
TRANQUIL...HOT AND DRY WEATHER REMAINS IN THE FORECAST THROUGH THE
NEXT SEVEN DAYS. WHILE EVENING SOUNDING SHOWS PWAT OF 1.83
INCHES...ALL MOISTURE IS TRAPPED IN THE VERY LOWEST LEVELS UNDER A
SIGNIFICANT CAP. TEMPS OF 20C AT 5KFT AND 15C JUST UNDER 10KFT
PROVIDING SIGNIFICANT CAPPING. GUSTY SOUTHEAST FLOW ALSO EXPECTED
TO DAY...WHICH IS DETRIMENTAL TO SEABREEZE SHOWER FORMATION...SO
POP CHANCES ARE NIL THROUGH THE UPCOMING WEEKEND. WINDS TODAY WILL
BE 20 TO 25KTS WITH GUSTS OF 30 BETWEEN THE DAYTIME THERMAL LOW TO
THE WEST AND STRONG HIGH PRESSURE RIDGE FROM THE CENTRAL GULF
EASTWARD INTO THE OPEN ATLANTIC. WINDS DURING THE NEXT SEVERAL
DAYS WILL BEGIN TO DECREASE AS THE CENTER OF THE HIGH PRESSURE
BUILDS INTO THE CENTRAL GULF...DECREASING GRADIENT IN THE REGION.
HIGH THROUGH THE PERIOD WILL CONTINUE TO RUN ABOUT 5 DEGREES ABOVE
NORMAL /93 AT BRO...97 AT MFE/. MOS GUIDANCE FINALLY COMING AROUND
TO HISTORIC HEAT WAVE ACROSS DEEP SOUTH TEXAS...SO WILL REMAIN
WITHIN A DEGREE OR TWO OF GUIDANCE THROUGH THE FORECAST.
&&
.AVIATION...
VAD WINDS SHOW ONLY 30 KTS AT 2K FT WITH SFC WNDS AT 13 KTS...NEGATING
LLWS. MIXING IN THE BL WILL PULL HIER WINDS DOWN TO THE SFC BY
15Z...WITH SPEEDS FROM 22 TO 34 MPH BY AFTERNOON. VFR CONDITIONS
WL PREVAIL WITH A REPEAT OF AVIATION CONDITIONS XPCTD THURSDAY.
&&
.MARINE...
SCA FOR LAGUNA MADRE AND NEARSHORE WATERS IN PLACE FROM 15Z
THROUGH 02Z THURSDAY...AS LOW PRESSURE DEEPENS IN WEST TX. WINDS
ACROSS THE OFFSHORE WATERS SHOULD BE AT 15 TO 20 KTS...BRINGING
SCEC TO THIS REGION TODAY AND LIKELY THURSDAY. LOW SFC PRESSURE
FILLS WITH GULF RIDGE DOMINATING FRIDAY THROUGH SUNDAY...RESULTING
IN A DECREASE IN SFC WNDS.
&&
.FIRE WEATHER...FIRE DANGER CONDITIONS WILL CONTINUE TODAY AS
SOUTHEAST WINDS REACH 25 TO 30 MPH AT THE 20 FOOT LEVEL...HOT
AFTERNOON TEMPERATURES AND RELATIVE HUMIDITY VALUES FALLING INTO THE
20 AND 35 PERCENT RANGE INCREASE THE POTENTIAL FOR DANGEROUS FIRE
BEHAVIOR IN THE RGV.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 96 81 97 81 / 0 0 0 0
BROWNSVILLE 97 79 96 80 / 0 0 0 0
HARLINGEN 100 79 101 79 / 0 0 0 0
MCALLEN 102 79 101 80 / 0 0 0 0
RIO GRANDE CITY 106 79 105 79 / 0 0 0 0
SOUTH PADRE ISLAND 90 81 92 81 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
TXZ248>255.
GM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR GMZ130-132-135-150-155.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64/58Hazardous weather outlook, Jul 28, 9:03 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 903 PM CDT TUE JUL 28 2009 TXZ248>257-291030- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 903 PM CDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ENHANCED FIRE DANGER IS EXPECTED TO CONTINUE FOR THIS COMING WEEK. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY FROM NOON TO 8 PM WEDNESDAY. A MODERATE RISK OF RIP CURRENTS IS LIKELY WEDNESDAY AND POSSIBLY THURSDAY FOR THE BEACHES ALONG SOUTH PADRE ISLAND AND BOCA CHICA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-291030- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 903 PM CDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORIES HAS BEEN POSTED FOR THE NEAR AND FAR OFFSHORE COASTAL WATERS THROUGH 6 AM WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORIES ARE ANTICIPATED FOR THE LAGUNA MADRE AND THE COASTAL WATERS ON WEDNESDAY AS STRONG WINDS CONTINUE WITH THE PRESSURE GRADIENT REMAINING RELATIVELY STRONG ACROSS THE WESTERN GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:38 PM CDT | Small Craft Advisory | BRO | 4 hr | |
| Jul 29, 12:23 AM CDT | Small Craft Advisory | BRO | 21 hr | |
| Jul 29, 9:11 AM CDT | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 9 hr |
| Jul 29, 10:21 AM CDT | Heat Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 10 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.